Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

How to get rid of oral lichus planus and grey marks on hand

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I had oral lichus planus and grey marks in hands and neck
Posted Thu, 4 Apr 2013 in Skin Hair and Nails
Answered by Dr. Saurabh Gupta 3 hours later
Hi and welcome to XXXXXXX
Thanks for posting your query.

Lichen planus pigmentosus can be many things but as you have said you have got hyperpigmented spots(grey marks) over neck and hand. The description fits as lichen planus pigmentosus but needs inspection to confirm.

Lichen planus pigmentosus is pigmentary disorder of unknown etiology. In which slate grey to black brown pigmentation develops over neck, upper chest, upper limbs.

Unfortunately it has no definite treatment. Oral and Topical steroids, Topical hydroquinone(2-4 %), Tretinoin 0.025%, Adapalene 0.1%, Glycolic acid 6-12%, Kojic acid, Azelaic acid , Glycolic acid peeling can be used to treat this hyperpigmenatation. You need prescription from a Doctor as most of them can cause local irritant reaction.

In addition you may apply Aloevera lotion during day and also a mild steroid at night time .

LPP has a chronic course it may take 6 months of treatment to show response.
Keep good nutritious diet, take lot of vit c containing foods like lemon water, citrous fruits.
Avoid sun exposure.

Fortunately, oral lichen planus causes minimal problems and treatment is not usually required. Oral hygiene is sometimes poor among patients with pain inside their mouths, increasing the risk of gum diseases and tooth decay - it is important to maintain good oral hygiene.

Hope this will help you. Please do write back if you have any additional concerns.

Wishing you good health...

Dr Saurabh Gupta.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor